MAUDE Adverse Event Report: CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 22FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 22FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720221
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the bubble/bulb burst when filled with sterile water.The nurse used a 10ml syringe to fill it with 15ml of water so it wasn't overfilled.There was no patient injury.
 
Additional Manufacturer Narrative
The device history record (dhr) file was reviewed, and no discrepancy was found according to the failure mode reported.The device was manufactured on june 10, 2021.One sample with an unknown lot number was received at the manufacturing site for investigation.A visual inspection was performed, and the reported condition was confirmed; a burst balloon was observed.This is a component purchased from an external supplier.A complaint notification was sent to the provider along with the sample to initiate the investigation.Per the supplier, the sample was evaluated, and the reported condition was confirmed.This incident is not considered an out of box failure as the device was used, obvious wear and usage were present.In further review of the balloon under a microscope and visual inspection, the balloon burst was 90 degrees to the left of the balloon inflation notch.Water was used to verify there were no obstructions and that there was a clear passageway for water and/or air flow.Due to the burst, the balloon could not be inflated.In review of any other abnormalities such as, voids, knicks, manufacturing defects, etc., there are no visual defects that definitively confirm the root cause.Because this device was used in the patient for an unknown amount of time, it is subject to mishandling, manipulation, patient conditions, and/or degradation over time of use.Therefore, the root cause cannot be confirmed.Additional possibilities that affect balloon life include unique patient factors such as diagnosis, treatment, surgical procedures, as well as medications, nutrition formulas, and gastric ph.Some patients also ingest food orally when the device is still in place which could also impact the balloon performance of the device.Current controls in place include training and certification on all manufacturing operations and qc inspectors as well as proper training on equipment used in the process.There are defined dimensional, visual, and physical requirements, testing methods and dhr/pics (pictorial instruction) provided at each workstation in the production line.Work instructions provide guidance for material verification, line clearance, and qc inspection sampling are followed.The manufacturing suite is maintained to the highest standards with rules outlining cleanroom operation parameters (i.E., temperature and humidity controls) and cleaning schedules for the cleanroom, lim equipment and milling machines.Additionally, there are procedures outlining general personnel requirements for cleanroom usage.To mitigate the risk of releasing devices with defects, each unit is 100% inflation tested during the process.The supplier will continue to monitor any trends to determine the need for corrective action.This complaint will be used for tracking and trending purposes.

Brand Name
GSTRO FEED TBE W/Y PRT 22FR
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
MX  02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14854393
Report Number9612030-2022-03300
Device Sequence Number11989326
Product Code KNT
UDI-Device Identifier10884521007321
UDI-Public10884521007321
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8884720221
Device Catalogue Number8884720221
Device Lot Number2115942464
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown